Psychiatry and Clinical Psychopharmacology
Case Report

Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder

1.

Manisa Celal Bayar University, Faculty of Medicine, Department of Child and Adolescent Psychiatry, Manisa, Turkey

Psychiatry and Clinical Psychopharmacology 2020; 30: 321-323
DOI: 10.5455/PCP.20200522115147
Read: 156 Downloads: 70 Published: 20 January 2021

Antipsychotics usage in children and adolescents is becoming widespread. One of the extrapyramidal side effects associated with long-term antipsychotic drug use follow-up is an oculogyric crisis (OGC). OGC is defined as a dystonic reaction commonly observed after typical antipsychotic drug administration. However, there are rare cases which report OGC after atypical antipsychotic use. In this report, we present an adolescent with bipolar disorder who developed OGC after 2 years of aripiprazole and quetiapine use. To best of our knowledge, this case report has been the first case to present the clinical presentation of tardive OGC due to aripiprazole treatment in an adolescent patient. It is important to note that OGC might be observed in the acute phase and it might be as a result of chronic use detected during a clinical follow-up. Safety, tolerability and efficiency of aripiprazole in pediatric populations should be further analyzed in the future studies.

To cite this article: Canol T, Sapmaz Yalin S, Uzun Deniz A, Kandemir H. Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder Psychiatry and Clinical Psychopharmacology 2020;30(3):321-323

Files
EISSN 2475-0581